Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Point partition numbers and girth


Author: R. J. Cook
Journal: Proc. Amer. Math. Soc. 49 (1975), 510-514
MSC: Primary 05C99
MathSciNet review: 0371734
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In recent papers D. R. Lick and A. T. White have introduced point partition numbers as generalizations of the chromatic number and the point-arboricity of a graph. In particular they proved that an analogue of Heawood's theorem holds for the point partition numbers. In the present paper it is shown that the bounds provided by their result may be improved for graphs of large girth. Finally, using a method of Erdös, it is shown that there exist graphs with large girth and large point-partition number.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05C99

Retrieve articles in all journals with MSC: 05C99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1975-0371734-8
Keywords: Point partition numbers, girth, genus
Article copyright: © Copyright 1975 American Mathematical Society